MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during procedure the patient developed an atrial fibrillation.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.There was no allegation of malfunction against the abbott device or procedure.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported intervention was a result of case-specific circumstance as medication was administered.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 20mm amplatzer septal occluder was successfully implanted in a patient.It's noted during procedure that the occluder initially exhibited a cobra deformation, but was recaptured and had normal configuration on the second deployment.Post-procedure, it was noted via electrocardiogram that the patient developed an atrial fibrillation rhythm disorder with a heart rate of 220 beats per minute.The patient was administered 500mg of cordarone.On return from catheterization, the atrial fibrillation spontaneously resolved.There was no prolonged hospital for monitoring of heart rhythm.The cause of the patient's atrial fibrillation is attributed to implant of the 20mm amplatzer septal occluder that was large for the patient's body surface area.The patient was discharged at the time of report.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22346897
Report Number2135147-2025-03493
Device Sequence Number8527022
Product Code MLV
UDI-Device Identifier00811806010175
UDI-Public(01)00811806010175(17)281231(10)10160234
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-020
Device Catalogue Number9-ASD-020
Device Lot Number10160234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight23 KG